Kidneys Home > Votrient Overdose
When high doses of Votrient (pazopanib) were given to people during clinical trials, it resulted in excessive fatigue and high blood pressure. However, the specific effects will depend on how much of the medicine was taken and whether it was taken with other medications or substances. Treatment may include pumping the stomach, administering medications, and treating any symptoms that occur.
Can You Take Too Much Votrient?
Votrient® (pazopanib) is a prescription medication used in the treatment of advanced kidney cancer and advanced soft tissue cancer. Soft tissues are tissues that connect and surround other body structures, such as the muscles, fat, and blood vessels. As with any medicine, it is possible to take too much Votrient. The specific effects of an overdose may vary, depending on a number of factors, including the Votrient dosage and whether it was taken with any other medicines or substances.
Effects of a Votrient OverdoseThere is little information currently available about an overdose with this medication. Based on effects from high doses given to people in clinical trials, possible effects of an overdose with Votrient may include:
Treatment OptionsThe treatment for a Votrient overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Dialysis is not expected to be useful for removing Votrient from the body.
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment for an overdose with Votrient may include medications to lower blood pressure if hypertension occurs.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Votrient.